Jump to content
The End of my Addiction
mtess

How to start?

Recommended Posts

mtess

Hello,  I used topamax years ago to try to stop and it worked when I used it.  Then I stopped using it.  I just received a prescription from River and wonder how I go about this.  I really don't remember.  It has been 5+ years.  Any advice is welcome.

  • Like 2

Share this post


Link to post
Share on other sites
bleep

Shit, wish I could assist on topa. Unfortunately my knowledge is limited to illicit drugs, and baclofen. So I can advise on parties and sobriety, it would seem.

 

Never fear though, there are some wise people around here, hang ten...

  • Like 2

Share this post


Link to post
Share on other sites
Ne1
On 5/4/2016 at 8:23 AM, mtess said:

Hello,  I used topamax years ago to try to stop and it worked when I used it.  Then I stopped using it.  I just received a prescription from River and wonder how I go about this.  I really don't remember.  It has been 5+ years.  Any advice is welcome.

Hey, Mtess and welcome to the forum. None of us here are doctors (obviously) so I can't say specifically what you should do. I do know that generally topamax is prescribed 25mg, to be taken at night, for at least a week. You can titrate up from there after the first week by 25mg. Continuing to increase the topa by 25mg, depending on side effects, up to 300mg. 

Keep in touch and let us know how it goes! And good luck!

  • Like 1

Share this post


Link to post
Share on other sites
canadiangirl312

Hi, it seems like few people are talking about Topamax anymore.  I'm just starting it and wondered if anyone could weigh in on side effects?  I've been on it for a few weeks and have been feeling "flat", a little "down".  I do suffer from bipolar disorder (type 2) which is well-managed.  I find myself lacking in motivation.  I'm up to 75 mg. at night and 25 mg. in the morning.  I don't like the effects so I just titrated down last night to 50 mg at night and didn't take anything this morning.  Any info would be appreciated.  Like...will these effects wear off?  I'm getting dry mouth and heart burn.

  • Like 1

Share this post


Link to post
Share on other sites
Ne1

Hi, canadiangirl! 

There's info on the side effects in the link just above yours. I've read anecdotal reports that the side effects can be pretty overwhelming.

My experience with other medications is that it's often dose dependent and also often takes an adjustment period. 

Are you still drinking? If not, and you are taking Topa for craving relief, Campral might be an option you want to talk to your doctor about. I'm not a doctor, and am not sure if there are interactions with the traditional bipolar meds... But campral has been shown effective to reduce craving, especially when people aren't drinking. Just a thought that you might want to follow up on if the topa is a no-go. 

Good luck and keep us posted! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...